Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: weight gain/pharmaceutical research

Posted by Ignatz on January 31, 2001, at 18:57:05

In reply to Re: weight gain/pharmaceutical research Lisa T, posted by Jay on January 31, 2001, at 5:41:35

I'm cautious about the idea of going off of SSRIs after 5 years; this might work for some people, but it might prove dangerous for others. For example, I ended up on Zoloft after 2 nasty depressive episodes (one at age 13, one at age 27), a family history of depression, and a very partial response to treatment with a tricyclic (nortriptyline). I gained 35 pounds on Zoloft, but my p-doc has never mentioned stopping SSRIs-- and I'd question him if he did. I've heard that after stopping SSRIs, sometimes they don't work as well when you start back up. Tricyclics, also are themselves known for weight gain. (I didn't have any on them, though.) And the risk of going off SSRIs and going into a depression is *much* scarier to me than dealing with weight gain.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Ignatz thread:9648
URL: http://www.dr-bob.org/babble/20010131/msgs/53055.html